Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 6, 2014, 10:45 PM EDT for 10 counties in Georgia; Gadsden County, Florida. It was in force for 30 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 10:45 PM EDT (02:45 UTC)
- Expired
- Jun 6, 2014, 11:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Grady County, GA, Lowndes County, GA, Seminole County, GA, Thomas County, GA, Tift County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:45 PM EDT | TSTM WND DMG | Bainbridge, GA | NUMEROUS TREES DOWN ACROSS THE COUNTY |
| Jun 6, 10:50 PM EDT | TSTM WND DMG | Coolidge, GA | COUPLE OF TREES DOWN NEAR COOLIDGE |
| Jun 6, 10:50 PM EDT | TSTM WND DMG | Ochlocknee, GA | COUPLE OF TREES DOWN NEAR OCHLOCKNEE |
| Jun 6, 10:51 PM EDT | TSTM WND DMG | Tifton, GA | POWER LINES DOWN AROUND TIFTON |
| Jun 6, 11:00 PM EDT | TSTM WND DMG | Cairo, GA | NUMEROUS TREES DOWN ACROSS THE COUNTY. |
| Jun 6, 11:24 PM EDT | TSTM WND DMG | 1 N Quincy, FL | LARGE TREE DOWN NEAR THE INTERSECTION OF BAINBRIDGE HIGHWAY AND BURMAH DRIVE BLOCKING TRAFFIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:49 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3735 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS52 KTAE 070245
SVRTAE
FLC039-GAC019-027-071-075-087-131-185-253-275-277-070315-
/O.NEW.KTAE.SV.W.0103.140607T0245Z-140607T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 PM EDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GADSDEN COUNTY IN FLORIDA...
BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF NASHVILLE...
BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF QUITMAN...
COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF ADEL...
LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF VALDOSTA...
THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF THOMASVILLE...
TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF TIFTON...
DECATUR COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF BAINBRIDGE...
GRADY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF CAIRO...
SEMINOLE COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1115 PM EDT
* AT 1037 PM EDT...THERE WERE SEVERAL PUBLIC REPORTS OF DOWNED TREES AND
POWER LINES FROM A LINE OF SEVERE THUNDERSTORMS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR TIFTON THROUGH
BAINBRIDGE THROUGH SOUTH OF DONALSONVILLE. WINDS NEAR 60 MPH ARE
EXPECTED WITH THIS STORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHIGHAM...LENOX...ENIGMA...ALAPAHA...HAHIRA...BOSTON...QUINCY...RAY
CITY AND MOODY AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3106 8317 3106 8320 3090 8318 3075 8343
3066 8389 3069 8429 3064 8430 3057 8438
3049 8478 3052 8478 3054 8488 3060 8489
3061 8493 3070 8486 3076 8492 3085 8493
3110 8373 3123 8356 3150 8355 3137 8315
TIME...MOT...LOC 0242Z 317DEG 29KT 3133 8349 3115 8348
3102 8365 3081 8481
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:27 PM EDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jun 6, 3:27 PM EDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT Fri Jun 6 2014 .Near Term [Through Tonight]... Convection currently firing up over northern Alabama is moving to the southeast. We expect some of this activity to make it into our northern CWA this evening and spread across the remainder of the Tri-state region overnight. PoPs associated with the Convection Allowing Models (CAMs) are a bit more robust than that of the NWP models. We split the difference showing likely north to slight for most of the Florida coast and SE Big Bend. Some of the storms may be strong to severe and SPC has all our AL and GA zones highlighted for slight risk. The greatest threat continues to be large hail and damaging straight line winds. Low temps will be in the lower 70s. .Short Term [Saturday Through Sunday Night]... Model solutions agree in keeping our forecast area near the Ern periphery of a 500 mb ridge (centered over Coastal TX) through this weekend. A series of short wave troughs will pass along Nrn periphery of ridge and our region during this time. At surface, frontal boundary will drop south into S/Cntrl GA. Lead MCS over NW GA this Fri aftn will drop SEWD and brush our Nrn counties early Sat while upstream MCS across Wrn AR will approach late Sat aftn/early eve. Both kicking outflow boundaries closer to our area so good upper and lower dynamics in place for active convection on Sat and Sat eve with a break in between both systems. Will go with 30-50% chance of precip Sat aftn/eve and 20-50% on Sun. Given more WLY steering flow, the highest PoPs over our ERN zones in the aftn/eve, were we expect richer deep layer moisture (PWATs around 2 inches) and more forcing from upper level disturbances. Pretty light steering flow translates to locally heavy rain especially with passing impulses and boundary clashes. The synoptic environment may still be favorable for strong storms with gusty winds plus isolated pulse severe storms with damaging winds each afternoon & evening, with steep mid level lapse rates and dry air aloft but much will depend on cloud cover, timing of thunderstorm development. Local confidence tool with up to 15% chance of severe storms each aftn/eve with focus across NW third of CWA Sat and NE third on Sun. Local CAM with over 2700 j/kg sfc cape over SE AL Sat aftn. Our temperature forecast followed the guidance consensus closely, with highs in the lower to mid 90s and heat indices approaching 100 degrees. Normally this type of synoptic pattern favors temperatures that are a little warmer than this, but we would need mostly sunny skies through late afternoon to get these warmer temperatures, and we are unsure about this right now. .Long Term [Monday Through Friday]... The synoptic pattern will shift to a more normal amplified summertime scenario with ridging over west, positively tilted trough over Cntrl and ridge over ern most states. Several H5 impulses will rotate around assocd closed low at base of trough. This trough will pivot Ewd and amplify with axis over local region by sunrise Thurs leading to increasing Gulf inflow of deep layer moisture, an upward trend in precip and increased chances of strong to severe storms. Axis will then slowly shift and lift ENE. Expect possibly Wed and Thurs, afternoon diurnally driven seabreezes will be the main generator of convection each day with locally heavy rain wherever boundaries clash. Some model difference in how much Gulf deep moisture inflow advects Newd ahead of trough and, what impact, if any, weak low Gulf low will have. Low across Yucatan to start the period which by mid week is forecast to move into Ern gulf along a surface trough axis and all this lessens confidence of forecast beyond day 4 until models come into better agreement. Daytime rain chances will vary from 10-30% Mon, 30% Tues and 40-50% Wed thru Fri. Highs will reach the lower to mid 90s on Mon, low 90s Tues and around 90 Wed thru Fri. && .Aviation... [Through 18Z Saturday] Convection will develop to our NW and spread SEWD across the Tri-state region this evening and overnight. Some of the storms may be strong to briefly severe, especially across SE AL and our GA zones. This activity could affect DHN and ABY after 23Z, and possibly ECP, TLH, and VLD after 01-02Z. For ABY and DHN, a TEMPO group with wind gusts to 30 knots was included. Given greater uncertainty at the other three terminals, only VCTS was included at this time. Winds outside of convection will continue to be light. && .Marine... The surface pressure pattern will remain essentially unchanged into early next week, as our marine area remains situated between a trough to the north and a ridge to our south, resulting in mainly light west to southwest winds and relatively low seas. The exception will be during the afternoon & evening hours, when strong daytime heating will cause winds and chop to increase to moderate levels near the coast. && .Fire Weather... Red flag conditions are not expected. && .Hydrology... All but a few river forecast points remain below action stage. Our forecast rainfall amounts have increased over the past 24 hours, and we now expect much of South GA & AL to get 0.50 to 1 inch through Saturday morning, with locally higher amounts possible. In FL the amounts will mostly be under 0.50 inches. The amounts, potentially distributed over a fairly wide area, could result in temporary stage/flow rises over the next few days. However, it appears unlikely that river flooding will occur. With locally heavy rain possible this evening, there could be some flooding of low-lying and poor drainage areas. However, there is not enough certainty at this point to warrant a Flash Flood Watch. && .Preliminary Point Temps/PoPs... Tallahassee 72 92 71 92 71 / 30 40 20 20 20 Panama City 75 86 74 87 74 / 20 30 10 10 10 Dothan 73 93 73 93 72 / 50 40 20 30 20 Albany 73 93 71 93 72 / 60 40 30 40 30 Valdosta 71 92 70 92 71 / 60 50 40 40 30 Cross City 71 89 69 91 70 / 20 40 20 30 10 Apalachicola 73 86 74 86 74 / 20 20 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...BARRY SHORT TERM...BLOCK LONG TERM...BLOCK AVIATION...BARRY MARINE...BLOCK FIRE WEATHER...BARRY HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jun 6, 9:46 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG ABBEVILLE 31.57N 85.25W
06/06/2014 HENRY AL 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.
&&
DVDLocal storm report, Jun 6, 9:49 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ALBANY 31.58N 84.18W
06/06/2014 DOUGHERTY GA 911 CALL CENTER
TWO LARGE TREES FELLED IN THE CITY OF ALBANY.
&&
GOULDLocal storm report, Jun 6, 10:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1012 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG MORGAN 31.54N 84.60W
06/06/2014 CALHOUN GA 911 CALL CENTER
A FEW TREES DOWN ACROSS THE COUNTY...PUBLIC ALSO REPORTED
POWER LINES DOWN PER SCANNER FEED
&&
DVDLocal storm report, Jun 6, 10:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG GENEVA 31.04N 85.88W
06/06/2014 GENEVA AL 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWNED IN GENEVA COUNTY.
&&
08-LAMERSLocal storm report, Jun 6, 10:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG CAMILLA 31.23N 84.21W
06/06/2014 MITCHELL GA 911 CALL CENTER
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN ACROSS
MITCHELL COUNTY.
&&
08-LAMERSLocal storm report, Jun 6, 10:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG COLQUITT 31.17N 84.73W
06/06/2014 MILLER GA 911 CALL CENTER
POWER LINES DOWN IN THE CITY OF COLQUITT.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:20 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Dougherty, Irwin, Lee, Turner, Worth | 55 min |
| Jun 6, 8:41 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 64 min |
| Jun 6, 9:16 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Colquitt, Dougherty, Early and 5 more | 59 min |
| Jun 6, 9:52 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Early, Grady, Miller and 5 more | 53 min |
| Jun 6, 11:17 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes, Thomas | 28 min |
| Jun 6, 11:43 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 32 min |
| Jun 6, 10:26 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 49 min |
| Jun 6, 10:57 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 6, 11:50 PM EDT | Special Marine Warning | TAE | 70 min | |
| Jun 7, 12:10 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor, Wakulla | 50 min |
| Jun 7, 12:53 AM EDT | Special Marine Warning | TAE | 67 min | |
| Jun 7, 12:57 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 63 min |
| Jun 7, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Jun 7, 5:21 PM EDT | Flash Flood Warning | TAE | Franklin, Wakulla | 3 hr |
| Jun 7, 6:02 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 43 min |
| Jun 7, 6:36 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.